good day till mental pain hit me

Options
tiny one
tiny one Member Posts: 465 Member
edited March 2014 in Colorectal Cancer #1
How do you cope with the mental pain that hits so hard all you want to do is take pills to stop it. I am cancer free but have physical pain almost every day. Then the mental pain comes full force. It is so bad sometimes I don't trust myself. The pain started after a bag reversal. I have gotten help and thought I was ok but I hurt so bad mentally. Today is a hard one.

Comments

  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    Just wanted to say....
    I'm praying for you right now and hope you'll find a reason to sing a song of praise, count your blessings, laugh at something silly and soon find yourself back on top of this horror.

    Diane

    Psalm 27: 13-14 "I am still confident of this: I will see the goodness of the LORD in the land of the living. Wait for the LORD; be strong and take heart and wait for the LORD."

    3 John 1:2 "Beloved, I wish above all things that you may prosper and be in health even as your soul prospers."
  • VickiCO
    VickiCO Member Posts: 917
    Options
    We are here for you.
    Tiny One,

    I know where you are coming from. Last week was my bottoming out. i just didn't want to do it anymore. I stayed in bed and cried a lot. My doc put me on the Fentynal patch, then we doubled the dose. Now this week (Since Sat actually) I am up all day, working, eating, etc. You have to find what works for you. It's so hard to go through this. Even though they tell me I am "doing well" and the cancer tumor is gone, it's still a very personal invasion and I worry about it returning. Also, the recovery is so long. It gets to you, I know.

    You have a right to have bad days, just try and get help, OK? You shouldn't have to have pain, mental or physical.

    Many hugs and prayers, Vicki
  • johnnybegood
    johnnybegood Member Posts: 1,117 Member
    Options
    VickiCO said:

    We are here for you.
    Tiny One,

    I know where you are coming from. Last week was my bottoming out. i just didn't want to do it anymore. I stayed in bed and cried a lot. My doc put me on the Fentynal patch, then we doubled the dose. Now this week (Since Sat actually) I am up all day, working, eating, etc. You have to find what works for you. It's so hard to go through this. Even though they tell me I am "doing well" and the cancer tumor is gone, it's still a very personal invasion and I worry about it returning. Also, the recovery is so long. It gets to you, I know.

    You have a right to have bad days, just try and get help, OK? You shouldn't have to have pain, mental or physical.

    Many hugs and prayers, Vicki

    so sorry
    you are having a bad time. sometimes i feel like that too. i was hurting when i had the cancer tumor and now that it is out i am still hurting especially in my bladder and my bm are still the same. i just think maybe this is our new normal.i havent been on any antidepressiants [yet]but i got my first chemo today and now i am really in style with my fanny pack,guess i will have to name mine too.i will say a little prayer for you in hopes you will have a better day Godbless.....johnnybegood
  • FAPMom47
    FAPMom47 Member Posts: 68
    Options
    I AM IN THE SAME BOAT
    THE ONLY PROBLEM IS THEY WON'T GIVE ME PAIN MEDS AT ALL. THEY CAN NOT FIND OUT WHY I HURT, JUSY KNOW I DO. I HAVE REALLY BAD DAYS, AND IT HELPS ALOT TO JUST PRAY. GOD HAS A REASON TO MAKE US SPECIAL.





    TAKE CARE
    JACKIE
  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Sorry
    Sorry that you are not feeling well physically or emotionally. Right now (since September) my physical pain level is actually tolerable), but my emotional stability is like a roller coaster. I have upcoming surgery and I'm scared so I feel like I'm going to jump out of my skin. I only used to take an Ativan once or twice a year when I flew, now I'm taking one pill every other day.

    I would suggest probably going to a counselor or maybe even a minister, if you would feel comfortable with that.

    Maybe come to the message boards and posts your thoughts one at a time. I'm sure we could help you with some situations you have.

    Hope you feel better soon.

    Kim
  • maglets
    maglets Member Posts: 2,576 Member
    Options
    same here

    ahh tiny one...I hear you. I was cruising along thinking...ok i can do this and bang down you go with anxiety, pain, whatever.

    It really is a roller coaster. I started an antidepressant after 4 years, and take an ativan every night.

    It's hard work....you are not alone....glad you posted and so sorry it's a bad one for you. Hang on

    Hugs,
    Mags
  • tiny one
    tiny one Member Posts: 465 Member
    Options

    Sorry
    Sorry that you are not feeling well physically or emotionally. Right now (since September) my physical pain level is actually tolerable), but my emotional stability is like a roller coaster. I have upcoming surgery and I'm scared so I feel like I'm going to jump out of my skin. I only used to take an Ativan once or twice a year when I flew, now I'm taking one pill every other day.

    I would suggest probably going to a counselor or maybe even a minister, if you would feel comfortable with that.

    Maybe come to the message boards and posts your thoughts one at a time. I'm sure we could help you with some situations you have.

    Hope you feel better soon.

    Kim

    in a bad way
    Thank you all for your reply's. I finally had to medicate myself. Today one way or the other this pain has got to stop. This is a hell I have to get out of. How can these Dr's do this to people and then think their ok? My surgeon has no idea, nor does my radiologist but they will soon. Reaching for pills to stop this.
  • PhillieG
    PhillieG Member Posts: 4,866 Member
    Options
    Hi
    Hi Tiny One,
    I see a therapist and take a anti-depressant and anti-anxiety medication. This forum also helps. I've had to deal with physical pain too, I got myself off of oral pain meds and have gone on a fentenol patch. I think that doing things that you enjoy helps enormously. For me it's playing guitar, kayaking and swimming (weather permitting) and playing ping-pong with my kids. Also getting out with my wife for a movie. The busier you can be, the better off you are I believe.
    -phil